Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 28, 2014, 9:34 PM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 9:34 PM MDT (03:34 UTC)
- Expired
- Mar 29, 2014, 12:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS75 KTFX 290334 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 934 PM MDT FRI MAR 28 2014 MTZ015-291545- /O.NEW.KTFX.HW.W.0018.140329T0334Z-140329T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 934 PM MDT FRI MAR 28 2014 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SATURDAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT UNTIL NOON MDT SATURDAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL PERSIST OVER NORRIS HILL TONIGHT AND SATURDAY MORNING. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
871 WWUS75 KTFX 291149 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 549 AM MDT SAT MAR 29 2014 MTZ015-291800- /O.CON.KTFX.HW.W.0018.000000T0000Z-140329T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 549 AM MDT SAT MAR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: GUSTY WINDS WILL INCREASE EARLY THIS MORNING OVER NORRIS HILL THEN DIMINISH LATE THIS MORNING. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH ARE LIKELY WITH GUSTS AS HIGH AS 60 MPH POSSIBLE. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
656 WWUS75 KTFX 291758 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1158 AM MDT SAT MAR 29 2014 MTZ015-291900- /O.EXP.KTFX.HW.W.0018.000000T0000Z-140329T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 1158 AM MDT SAT MAR 29 2014 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY WILL EXPIRE AT NOON MDT TODAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 28, 9:31 PM MDT, 3 minutes earlier.
Area forecast discussion, Mar 28, 9:31 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 931 PM MDT Fri Mar 28 2014 .UPDATE... An update to issue a high wind warning for the Norris Hill area on Highway 287 in Madison County. Winds are increasing over mid and higher elevations in advance of the next weather system. Winds have been in the 38-50 mph range at Norris Hill. Do expect the strong winds to persist through noon on Saturday. db && .AVIATION... UPDATED 2340Z. Weak upper level ridge over the region will move east overnight as another shortwave pushes into western Montana. Isolated to scattered showers over the western mountains will increase in coverage with widespread mountain obscurations expected. Only a few showers are expected to move out over the central plains tonight and Saturday morning but isolated to scattered showers and possibly a thunderstorm are expected after 18Z. In southwest Montana, shower coverage steadily increases after 06Z until becoming widespread showers with isolated thunderstorms after 18Z. VFR conditions will prevail at low levels including all terminals through 18Z and in central Montana after 18Z, but IFR/MVFR conditions will prevail in southwest Montana after 18Z. && .PRELIMINARY POINT TEMPS/POPS... GTF 33 50 27 43 / 10 20 20 30 CTB 28 45 23 38 / 20 20 20 30 HLN 35 51 31 47 / 10 60 50 40 BZN 35 51 31 45 / 20 60 60 60 WEY 28 45 30 41 / 60 80 90 70 DLN 35 52 30 43 / 30 60 60 60 HVR 28 49 25 42 / 10 10 10 20 LWT 32 49 28 42 / 10 30 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 6 AM to 6 PM MDT Saturday FOR ELEVATIONS ABOVE 5000 FEET FOR Central and Southern Lewis and Clark...Jefferson. WINTER WEATHER ADVISORY until Noon MDT Saturday FOR ELEVATIONS ABOVE 5000 FEET FOR Northern Rocky Mountain Front. HIGH WIND WARNING until Noon MDT Saturday For Route 287 over Norris Hill in Madison County. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.